Alert archive / Texas / Gale Warnings in 2015
Gale Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 7, 2015, 3:59 AM CST. It took effect at Jan 7, 2015, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:59 AM CST (09:59 UTC)
- In effect from
- Jan 7, 2015, 6:00 PM CST
- Expired
- Jan 8, 2015, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
963 WHUS74 KBRO 070959 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 AM CST WED JAN 7 2015 ...HAZARDOUS MARINE CONDITIONS EXPECTED STARTING LATE THIS AFTERNOON LATE TODAY... .STRONG HIGH PRESSURE TO BUILD OVER THE NORTHWEST GULF BEHIND AN ARCTIC COLD FRONT LATE THIS AFTERNOON. STRONG NORTH WINDS TO DEVELOP QUICKLY BEHIND THE FRONT WITH THE STRONGEST WINDS AROUND MIDNIGHT. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED TONIGHT TAPERING OFF THURSDAY MORNING. GMZ150-155-170-175-071800- /O.UPG.KBRO.GL.A.0001.150108T0000Z-150108T1200Z/ /O.NEW.KBRO.GL.W.0001.150108T0000Z-150108T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 359 AM CST WED JAN 7 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: STRONG NORTH TO NORTHEAST WINDS WILL INCREASE INTO THE 20 TO 25 KNOT RANGE ACROSS THE LOWER TEXAS GULF WATERS LATER WEDNESDAY AFTERNOON. NORTH WINDS FROM 25 TO 30 KNOTS WITH POSSIBLE GUSTS UP TO 35 KNOTS DEVELOP WEDNESDAY NIGHT. * SEAS: THE GULF SWELLS WILL BUILD INTO THE 6 TO 8 FOOT RANGE BY WEDNESDAY SUNSET REACHING INTO THE 9 TO 12 FOOT RANGE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-071800- /O.CON.KBRO.SI.Y.0002.150107T2200Z-150108T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 359 AM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST THURSDAY. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 25 KNOTS WILL DEVELOP ACROSS THE LAGUNA MADRE LATE THIS AFTERNOON WITH GUSTS NEAR GALE FORCE OVERNIGHT. THIS WILL RESULT IN VERY ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
549 WHUS74 KBRO 071830 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1230 PM CST WED JAN 7 2015 ...HAZARDOUS MARINE CONDITIONS EXPECTED STARTING LATE THIS AFTERNOON TODAY... .STRONG HIGH PRESSURE TO BUILD OVER THE NORTHWEST GULF BEHIND AN ARCTIC COLD FRONT LATE THIS AFTERNOON. STRONG NORTH WINDS TO DEVELOP QUICKLY BEHIND THE FRONT WITH THE STRONGEST WINDS AROUND MIDNIGHT. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED TONIGHT TAPERING OFF THURSDAY MORNING. GMZ150-155-170-175-080300- /O.CON.KBRO.GL.W.0001.150108T0000Z-150108T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1230 PM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * WINDS: STRONG NORTH TO NORTHEAST WINDS WILL INCREASE INTO THE 20 TO 25 KNOT RANGE ACROSS THE LOWER TEXAS GULF WATERS LATER WEDNESDAY AFTERNOON. NORTH WINDS FROM 25 TO 30 KNOTS WITH POSSIBLE GUSTS UP TO 35 KNOTS DEVELOP WEDNESDAY NIGHT. * SEAS: THE GULF SWELLS WILL BUILD INTO THE 6 TO 8 FOOT RANGE BY WEDNESDAY SUNSET REACHING INTO THE 9 TO 12 FOOT RANGE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-080300- /O.CON.KBRO.SI.Y.0002.150107T2200Z-150108T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1230 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST THURSDAY. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 25 KNOTS WILL DEVELOP ACROSS THE LAGUNA MADRE LATE THIS AFTERNOON WITH GUSTS NEAR GALE FORCE OVERNIGHT. THIS WILL RESULT IN VERY ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
116 WHUS74 KBRO 080315 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST WED JAN 7 2015 ...HAZARDOUS MARINE CONDITIONS NOW OCCURRING... .STRONG NORTHERLY WINDS AND ROUGH SEAS HAVE DEVELOPED BEHIND A COLD FRONT THAT MOVED THROUGH THE LOWER TEXAS COAST LATE WEDNESDAY. FREQUENT GUSTS TO GALE FORCE HAVE OCCURRED AND ARE EXPECTED TO PERSIST FROM NOW THROUGH THURSDAY MORNING. GMZ150-155-170-175-081200- /O.CON.KBRO.GL.W.0001.000000T0000Z-150108T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 915 PM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS: NORTH WINDS FROM 25 TO 30 KNOTS WITH POSSIBLE GUSTS UP TO 35 KNOTS. * SEAS: GULF SWELLS WILL BUILD INTO THE 9 TO 12 FOOT RANGE TONIGHT AND THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-081200- /O.CON.KBRO.SI.Y.0002.000000T0000Z-150108T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 915 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 25 KNOTS WITH GUSTS TO NEAR GALE FORCE OVERNIGHT. THIS WILL RESULT IN VERY ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
621 WHUS74 KBRO 081001 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 AM CST THU JAN 8 2015 ...HAZARDOUS MARINE CONDITIONS CONTINUE TODDY... .STRONG NORTHERLY WINDS AND ROUGH SEAS REMAIN ELEVATED THIS MORNING BUT WILL SHOW A SLOW IMPROVEMENT THIS AFTERNOON. GALE WARNING WILL BE REPLACED WITH SMALL CRAFT ADVISORIES OFFSHORE WITH SMALL CRAFT ADVISORIES BEING EXTENDED ACROSS THE LAGUNA THROUGH THE MORNING. GMZ150-155-170-175-081815- /O.CON.KBRO.GL.W.0001.000000T0000Z-150108T1200Z/ /O.NEW.KBRO.SC.Y.0002.150108T1200Z-150109T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 401 AM CST THU JAN 8 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: NORTH WINDS FROM 25 TO 30 KNOTS WITH POSSIBLE GUSTS UP TO 35 KNOTS BEFORE 6 AM...BECOMING 20 TO 25 KNOTS THE REMAINDER OF THE DAY. * SEAS: GULF SWELLS WILL BUILD INTO THE 9 TO 12 FOOT RANGE EARLY THIS MORNING SUBSIDING 7 TO 9 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-081700- /O.EXT.KBRO.SI.Y.0002.000000T0000Z-150108T1700Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 401 AM CST THU JAN 8 2015 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. * WINDS: NORTH WINDS FROM 20 KNOTS WITH HIGHER GUSTS THIS MORNING. BAY WATERS WILL BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 7, 3:52 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 7, 3:52 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
352 AM CST WED JAN 7 2015
...MUCH COLDER CONDITIONS TONIGHT AND THURSDAY...
.SHORT TERM /TODAY THROUGH THURSDAY/...DENSE ARCTIC AIR TO WORK ITS
WAY SLOWLY INTO DEEP SOUTH TEXAS TODAY BUT ONCE IT GETS HERE EXPECT
AT LEAST A 30 DEGREE DROP IN TEMPERATURES BY MID MORNING THURSDAY.
THE POLAR FRONT TO LIE ALONG A HOUSTON TO HONDO TO DEL RIO LINE BY 6
AM AND GRADUALLY WORK ITS WAY INTO DEEP SOUTH TEXAS THIS AFTERNOON.
LARGE BROAD SURFACE HIGH PRESSURE...1055MB...TO BRIDGE ACROSS THE
FRONT WITH A GRADUALLY INCREASE OF NORTH WINDS. THE STRONGER
GRADIENT AND COLD AIR ADVECTION DOES NOT ARRIVE UNTIL LATER THIS
AFTERNOON OR JUST BEFORE SUNSET IN THE LOWER VALLEY. MODELS HAVE
BEEN TRENDING HIGHER WITH MAX TEMPERATURES THIS AFTERNOON DUE TO THE
SLOWER MOVEMENT AND WILL CONTINUE THIS TREND. MOISTURE REMAINS
SHALLOW THIS MORNING WITH FOG NOT EXPECTED TO BE MUCH OF AN ISSUE.
LACK OF LIFT UNTIL THE FRONT MOVES INTO THE AREA SO WILL KEEP RAIN
CHANGES NIL TO SLIGHT EARLY ON THEN INCREASE WEST TO EAST AS THE
FRONT PUSHES THROUGH.
FOR TONIGHT...GRADIENT TIGHTENS SIGNIFICANTLY AS PRESSURES RISES
SIGNIFICANTLY. SHALLOW AIRMASS OF ONLY 3-4K FEET DEEP TO WEDGE UNDER
THE MOIST SOUTHWEST FLOW. FRONT TO RESEMBLE MORE OF A KATAFRONT WITH
SHARP LOW LEVEL LIFT PROVIDING WIDESPREAD ASCENT OF THE HIGH PWAT
AIR WITH VALUES 140 PERCENT OF NORMAL. AREAS OF RAIN AND DRIZZLE TO
DEVELOP AFTER SUNSET WITH BEST CHANCES NEAR THE COAST. ONCE THE RAIN
BEGINS EXPECT TEMPERATURES TO FALL MORE RAPIDLY AS THE WET BULB
AFFECT COMMENCES. TEMPERATURES CONTINUE TO FALL THROUGH MID MORNING
THURSDAY AS THE CENTER OF HIGH PRESSURE SETTLES OVER NORTH TEXAS.
WIND CHILLS TO PLUMMET AS NORTH WINDS MAINTAIN MODERATE SPEEDS
OVERNIGHT. A WIND CHILL ADVISORY WILL BE POSTED BETWEEN 3 AND 10 AM
THURSDAY AS FEEL LIKE TEMPERATURES FALL BETWEEN 22-30 DEGREES
THROUGHOUT THE CWA. AMBIENT TEMPERATURES TO APPROACH FREEZING ACROSS
THE NORTHERN RANCH LANDS BUT THICK CLOUD COVER SHOULD BE SUFFICIENT
TO KEEP TEMPERATURES DROPPING BELOW FREEZING ELIMINATING THE THREAT
FOR ANY TYPE OF FROZEN OR FREEZING PRECIPITATION.
THURSDAY...ARCTIC AIRMASS WILL BE WELL ENTRENCHED OVER TEXAS WITH
DEWPOINTS PLUMMETING. AIRMASS ACROSS MOST OF THE REGION WILL BE DRY
ENOUGH TO LIMIT MUCH IN THE WAY OF PRECIPITATION. HIGHEST RAIN
CHANCES TO REMAIN NEAR THE COAST WHERE COASTAL TROUGHING BEGINS TO
TAKE SHAPE. CLOUDS AND CONTINUOUS NORTH WINDS TO KEEP TEMPERATURES
IN A VERY NARROW RANGE WITH HIGH TEMPERATURES AT LEAST 25 DEGREES
BELOW NORMAL.
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...CORE OF ARCTIC
HIGH PRESSURE WILL BE WEAKENING AS IT MAKES IT INTO THE SOUTHEAST
CONUS AT THE BEGINNING OF THE LONG TERM PERIOD WITH RIDGING FROM
THIS FEATURE EXTENDING ACROSS DEEP SOUTH TEXAS. HOWEVER...WITH
SOUTHWESTERLY FLOW ALOFT AND A SERIES OF UPPER LEVEL SHORTWAVE
TROUGHS PROGGED TO MOVE CLOSE TO THE AREA...COASTAL TROUGHING WILL
DEVELOP LATER THURSDAY NIGHT AND INTENSIFY THROUGH THE WEEKEND
WITH A HINT OF A SURFACE LOW IN THE BAY OF CAMPECHE SATURDAY THEN
THE ENTIRE SYSTEM MOVES EASTWARD SUNDAY WITH THE LAST UPPER TROUGH
WHICH WILL MOVE ACROSS NORTHERN TEXAS.
PRECIPITATION CHANCES EARLY THURSDAY NIGHT WILL BE FAIRLY LOW WITH
THE HIGH PRESSURE RIDGE BEING THE DOMINANT FEATURE BUT WILL QUICKLY
BE OVERCOME BY THE STRENGTHENING COASTAL TROUGH BY FRIDAY MORNING.
LIGHT RAIN AND DRIZZLE WILL DEVELOP AND OVERSPREAD THE AREA FRIDAY
WITH OVERRUNNING AND UPPER SUPPORT ADDING TO THE MIX. A REINFORCING
SHOT OF COLDER AIR IS PROGGED TO ARRIVE FRIDAY AND FRIDAY NIGHT ON
NORTHERLY WINDS. TAKING A LOOK AT MODEL SOUNDINGS AND PROJECTED LOWS
SATURDAY MORNING...IT IS NOT OUT OF THE REALM OF POSSIBILITY FOR A
FEW SLEET PELLETS ACROSS THE NORTHERN RANCHLANDS OF JIM HOGG AND
ZAPATA COUNTIES. CONFIDENCE IS LOW AND HAVE NOT PLACED IN THE GRIDS
AND WILL WATCH WITH SUBSEQUENT SHIFTS. HIGHER PRECIPITATION CHANCES
WILL CONTINUE SATURDAY AREA WIDE BUT WILL BEGIN TO DECREASE FROM
WEST TO EAST SUNDAY AS THE WEAK LOW AND COASTAL TROUGH MOVE EASTWARD.
WITH CLOUDY SKIES AND CAA ADVECTION ON NORTHERLY WINDS...HIGHS ON
FRIDAY WILL BE IN THE MID 40S TO LOWER 50S. THE ARRIVAL OF THE NEXT
REINFORCEMENT SHOT WILL SEND LOWS TUMBLING INTO THE MID 30S IN THE
RANCHLANDS TO LOWER 40S IN THE LOWER VALLEY FRIDAY NIGHT. HIGHS WILL
ONLY RISE A COUPLE OF DEGREES SATURDAY WITH NEAR 40 IN THE
RANCHLANDS TO NEAR 50 AT THE COAST. SUNDAY HIGHS WILL MODERATE
SOMEWHAT AS THE SYSTEM PULLS EASTWARD.
EVEN THOUGH NOT EXPECTING BELOW FREEZING AMBIENT TEMPERATURES AT THIS
TIME... FEELS-LIKE TEMPERATURES AT DAWN SATURDAY MORNING WILL BE IN
THE UPPER 20S TO LOWER 30S ACROSS THE MAJORITY OF DEEP SOUTH TEXAS
WITH BRISK NORTHERLY WINDS. THESE FEELS-LIKE TEMPERATURES WILL ONLY
MODERATE SLIGHTLY SATURDAY WITH LOWER TO MIDDLE 30S BY MID
AFTERNOON. EXPECT THESE READINGS TO FALL TO THE UPPER 20S TO LOWER
30S AGAIN SATURDAY NIGHT.
INTO EARLY NEXT WEEK...MODERATING TEMPERATURES INTO THE MIDDLE 50S
FOR HIGHS IS EXPECTED WITH MOSTLY CLOUDY SKIES AND INCREASINGLY
ZONAL FLOW ALOFT. PRECIPITATION CHANCES WILL CONTINUE TO WANE BUT A
SLIGHT CHANCE FOR TUESDAY IS WARRANTED WITH WEAK OVERRUNNING AND
COASTAL TROUGHING.
&&
.MARINE...TODAY THROUGH THURSDAY...GALE WARNINGS ARE NOW IN
EFFECT FOR THE OFFSHORE WATERS. COLD FRONT MOVES THROUGH THIS
AFTERNOON WITH THE STRONG HIGH PRESSURE BUILDING THROUGH THURSDAY
MORNING. STRONGEST GRADIENT OCCURS OVERNIGHT WITH FREQUENT GALE
FORCE GUSTS. LOW CONFIDENCE IF THE LAGUNA MADRE WILL SEE GALES BUT
CAN NOT RULE OUT A FEW GUSTS RIGHT AT 34 KNOTS BETWEEN 9 PM AND
MIDNIGHT. HIGH PRESSURE TO BUILD ALONG THE COAST THURSDAY
AFTERNOON WITH NORTH WINDS DIMINISH RATHER STEADILY BUT SEAS WILL
MORE THAN LIKELY LINGER THROUGH THE PERIOD WITH SMALL CRAFT
ADVISORIES TO REPLACE THE GALE WARNING AND REMAINING IN PLACE ALL
DAY THURSDAY.
THURSDAY NIGHT THROUGH SUNDAY...SMALL CRAFT WILL NEED TO
EXERCISE CAUTION EARLY THURSDAY NIGHT WITH WINDS AND SEAS RELAXING
LATER THURSDAY NIGHT INTO FRIDAY MID MORNING. FROM MID MORNING
FRIDAY THROUGH SUNDAY EXPECT ADVERSE MARINE CONDITIONS AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA AND SURFACE LOW PRESSURE DEVELOPS
IN THE WESTERN GULF OF MEXICO. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED THROUGH THIS ENTIRE PERIOD AS THIS SYSTEM WILL BE SLOW TO
DEPART. STRONG NORTHERLY WINDS ARE EXPECTED THROUGH SATURDAY NIGHT
WITH A PERIOD OF NEAR GALE FORCE GUSTS POSSIBLE FRIDAY NIGHT INTO
SATURDAY MORNING. SEA HEIGHTS WILL RISE TO AROUND 11 FEET FRIDAY
NIGHT THROUGH SATURDAY NIGHT WITH HEIGHTS SLOWLY FALLING THROUGH
THE DAY SUNDAY BUT REMAINING ABOVE 7 FEET.
THANKS FOR THE COORDINATION CRP AND HGX.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 66 40 47 46 / 20 40 30 30
BROWNSVILLE 68 39 46 45 / 20 40 30 30
HARLINGEN 66 36 44 43 / 30 40 20 20
MCALLEN 64 37 44 42 / 30 40 20 20
RIO GRANDE CITY 60 35 45 40 / 40 30 10 20
SOUTH PADRE ISLAND 66 44 49 49 / 20 40 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST THURSDAY FOR
TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 6 AM
CST THURSDAY FOR GMZ130-132-135.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...58Hazardous weather outlook, Jan 6, 11:05 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 PM CST TUE JAN 6 2015 TXZ248>257-071100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1105 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S ACROSS THE GREATER NORTHERN RANCHLANDS EARLY THURSDAY MORNING. SOME AREAS MAY EXPERIENCE FREEZING TEMPERATURES. IN ADDITION...WIND CHILL READINGS WILL FALL INTO THE UPPER 20S LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1105 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 4 PM WEDNESDAY TO 6 AM CST THURSDAY FOR THE LAGUNA MADRE. A GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR THE LOWER TEXAS GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:04 PM CST | Gale Watch | BRO | 6 hr | |
| Jan 6, 10:04 PM CST | Small Craft Advisory for Winds | BRO | 37 hr | |
| Jan 7, 4:28 AM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jan 7, 1:55 PM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Zapata | 14 hr |
| Jan 7, 2:57 PM CST | Coastal Flood Statement | BRO | Kenedy | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.